What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 11, 8:33 AM MST, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 11, 8:33 AM MST, 4 hours 7 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Boise ID
933 AM MDT Wed Jun 11 2025
.DISCUSSION...Numerous showers and thunderstorms continued
through the night in Harney County/OR ahead of a Pacific short
wave trough that moved onto the southern OR coast. Another area
of showers and thunderstorms formed in the Owyhee Mountains
around sunrise and moved into the Treasure Valley west of Boise
around 9 AM. Hi-res models didn't see the second area but
continue to show numerous showers and thunderstorms in the
central Idaho Mountains and eastern part of the Boise Mountains
early this afternoon as the Oregon trough moves through. A
Flood Watch continues in effect there but the time frame was
adjusted to noon to 5 PM MDT this afternoon (from 2 PM to 9 PM
originally), more consistent with latest hi-res models. Much
quieter weather expected tonight through Friday, except for a
slight chance of non-severe thunderstorms again in the Idaho
Mountains Thursday afternoon.
&&
.AVIATION...Numerous showers and scattered thunderstorms today,
decreasing to isolated this afternoon across southeast Oregon
and this evening across southwest Idaho. Thunderstorms have the
potential for hail, brief downpours, and outflows of 35 kt.
VFR outside of precipitation, deteriorating to MVFR or IFR in
storms. Mtns obscured at times in heavy showers/thunderstorms.
Surface winds: W-NW 5-15 kt outside of thunder. Winds aloft at
10kft MSL: SW- W 15-25 kt.
KBOI...Mainly VFR. Brief showers and thunderstorms with MVFR
conditions expected through 19Z, then a 20% chance through the
rest of the afternoon. Storms capable of 30 kt outflows, small
hail, and brief downpours. Surface winds: NW 8-12 kt with gusts
up to 20 kt.
&&
.PREV DISCUSSION...
SHORT TERM...Today through Friday night...A potent shortwave is
moving across southcentral OR this morning, with thunderstorms
producing a substantial amount of lightning for the overnight
hours near Lakeview OR, Summer Lake OR, and western Harney
County. These thunderstorms will track across eastern OR this
morning and into southwest Idaho by midday. The upper level
dynamics are favorable for severe weather today, but the timing
is working against it. The storms will strengthen with the
afternoon heating of the day but move into central and eastern
ID as they reach full potential. Main threats with the storms
will be heavy rain, and hail up to 1 inch in the stronger
storms. Precipitable water values reach the 95th percentile for
this time of the year today, so still concerned about the
possibility of debris flows from recent fire burn scars, such as
the Wapiti. Wind gust potential today will be less than Tuesday
because of a wetter atmosphere and cooler temperatures, but
blowing dust is still possible. Temperatures will be around 10
degrees cooler than yesterday and remain steady through the
short term. A cold front will stall out from Burns OR to McCall
ID on Thursday and Friday. There is enough instability on
Thursday afternoon for isolated showers and thunderstorms to
form over the Idaho mountains, but they will be substantially
weaker than the storms on Wednesday. Similar conditions on
Friday, but storms will be confined over the Blues in Oregon
and west central ID mountains.
LONG TERM...Saturday through Wednesday...Southwest flow
prevails through early next as a upper-level trough will sit
stagnant off of the west coast. Shortwaves may propagate
through the main flow. However, with precipitable water values
ranging from the 15th-30th percentile these shortwaves should
bring nothing more than periods of increased cloud cover. While
deterministic models have considerable variability on how the
trough progresses onshore, they do show it making its way
inland. The GFS and Euro grand ensembles also indicate troughing
making its way over our area early next week. Moisture still
looks to be limited when the trough moves over our area, so
this is only resulting in a 10-15% chance of showers and
thunderstorms over the central Idaho mountains, with the
higher chances in northeast Valley county Monday and Tuesday
afternoons. As of now, Wednesday is looking to be dry with near
zonal flow aloft. Temperatures will have very limited daily
variations through Wednesday, hovering 5-10 degrees above
normal. Although with the uncertainty regarding the trough
progression early next week, there is also uncertainty in the
temperatures early next week.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Flood Watch until 5 PM MDT this afternoon IDZ011-013.
OR...Red Flag Warning until 6 PM MDT /5 PM PDT/ this evening
ORZ672-673.
&&
www.weather.gov/Boise
Interact with us via social media:
www.facebook.com/NWSBoise
www.x.com/NWSBoise
DISCUSSION...LC
AVIATION.....ST
SHORT TERM...KA
LONG TERM....NFIn the hours before
Special weather statement, Jun 11, 11:17 AM MST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Boise ID
1217 PM MDT Wed Jun 11 2025
IDZ012>014-111900-
Upper Treasure Valley ID-Lower Treasure Valley ID-Boise Mountains ID-
1217 PM MDT Wed Jun 11 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ADA...SOUTHWESTERN
BOISE...CENTRAL ELMORE AND EAST CENTRAL CANYON COUNTIES THROUGH 100
PM MDT...
At 1217 PM MDT, Doppler radar was tracking a strong thunderstorm over
Kuna, or 10 miles southeast of Nampa, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Areas of blowing dust possible. Minor
damage to outdoor objects is possible.
This strong thunderstorm will be near...
Boise, Meridian, and Kuna around 1220 PM MDT.
Garden City around 1230 PM MDT.
Aldape Summit around 1240 PM MDT.
Lucky Peak Reservoir around 1250 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4330 11638 4350 11657 4390 11604 4358 11572
TIME...MOT...LOC 1817Z 234DEG 39KT 4348 11642
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JDSSpecial weather statement, Jun 11, 11:28 AM MST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Boise ID
1228 PM MDT Wed Jun 11 2025
IDZ011>013-111900-
West Central Mountains ID-Lower Treasure Valley ID-
Boise Mountains ID-
1228 PM MDT Wed Jun 11 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN BOISE...SOUTHWESTERN
VALLEY AND SOUTHEASTERN GEM COUNTIES THROUGH 100 PM MDT...
At 1228 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Sweet to near Harris Creek
Summit. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Areas of blowing dust possible. Minor
damage to outdoor objects is possible.
Strong thunderstorms will be near...
Harris Creek Summit, Centerville, Gardena, and Placerville around
1230 PM MDT.
Big Eddy, Crouch, High Valley, and Garden Valley around 1240 PM
MDT.
Scott Mountain, Hardscrabble Campground, Lowman, and Smiths Ferry
around 1250 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4439 11604 4405 11550 4375 11597 4404 11643
TIME...MOT...LOC 1828Z 223DEG 43KT 4407 11629 4386 11598
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JDSLocal storm report, Jun 11, 11:30 AM MST, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Boise ID
1230 PM MDT Wed Jun 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM Hail Kuna 43.49N 116.42W
06/11/2025 M0.25 Inch Ada ID Trained Spotter
&&Local storm report, Jun 11, 11:48 AM MST, 52 minutes before
Preliminary Local Storm Report
National Weather Service Boise ID
1248 PM MDT Wed Jun 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM Hail 6 SSE Boise 43.54N 116.14W
06/11/2025 M0.70 Inch Ada ID NWS Employee
Mostly pea size hail.
&&Special weather statement, Jun 11, 11:55 AM MST, 45 minutes before
Special Weather Statement
National Weather Service Boise ID
1255 PM MDT Wed Jun 11 2025
IDZ013-014-111945-
Upper Treasure Valley ID-Boise Mountains ID-
1255 PM MDT Wed Jun 11 2025
...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL ADA...SOUTHWESTERN
BOISE AND CENTRAL ELMORE COUNTIES THROUGH 145 PM MDT...
At 1254 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Idaho City to near Blacks
Creek Reservoir. Movement was east at 30 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Strong thunderstorms will be near...
Idaho City, Lucky Peak Dam, Arrowrock Dam, and Lucky Peak Spring
Shores Marina around 100 PM MDT.
Thorn Creek Summit and Mores Creek Summit around 110 PM MDT.
Twin Springs around 120 PM MDT.
Barber Flat Guard Station around 130 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4402 11534 4341 11574 4328 11633 4392 11590
TIME...MOT...LOC 1854Z 247DEG 25KT 4384 11584 4340 11619
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
JDS
Special weather statement, Jun 11, 12:40 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Boise ID
140 PM MDT Wed Jun 11 2025
IDZ013-112030-
Boise Mountains ID-
140 PM MDT Wed Jun 11 2025
...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL BOISE AND
NORTHEASTERN ELMORE COUNTIES THROUGH 230 PM MDT...
At 140 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Graham Guard Station to near Danskin Peak.
Movement was east at 25 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Strong thunderstorms will be near...
Graham Guard Station, Trinity Lakes, Prairie, and Dutch Creek
Guard Station around 150 PM MDT.
Rocky Bar and James Creek Summit around 200 PM MDT.
Featherville around 210 PM MDT.
Atlanta around 220 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4349 11518 4340 11582 4401 11541 4406 11504
4403 11504 4401 11498 4400 11499 4397 11497
4395 11499 4394 11497 4389 11499 4388 11497
TIME...MOT...LOC 1940Z 259DEG 24KT 4397 11536 4348 11572
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
JDS